Synthroid User Reviews

Synthroid - User Reviews

Synthroid User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Synthroid sorted by most helpful. Patient Discussions FAQs


Comment from: Murphie, 55-64 on Treatment for 10+ years (Patient) Published: January 09

I took Synthroid and the generic form for more than ten years. I must admit it took away the fatigue and leveled me out emotionally, but there was a big problem. I constantly, and I mean all day long, would have a rush going through my body, starting in my chest and up to my head. I can only explain it as the feeling you get when you get an adrenalin rush from being startled. I talked to the internist who prescribed it and he said my thyroid levels were fine. When I tried decreasing the amount of Synthroid on my own, the rushes decreased in intensity and frequency, but the lethargy, inability to focus, and overly emotional symptoms returned. After the routine blood work, my doctor called saying my levels were very high and I needed to increase the dose immediately. I went to an endocrinologist and he actually said, "read my lips...your symptoms have nothing to do with the synthroid." So I continued to take it, not realizing there was an alternative. Until I went to an allergist (for an unrelated problem) and asked him if I could possibly be allergic to the synthetic forms. He said of course, and put me on a natural product that has both T3 and T4 and my symptoms stopped immediately. My levels were fine and I felt great. I've been taking it for 10 years now and will never switch. When I go to a doctor who insists I go back on synthroid because my symptoms were unrelated to the drug, that I was just on the wrong dosage, I find another doctor who listens to me. I will never, ever take synthroid or any of the generics again. My allergic symptoms may be very rare, but take heed, doctors don't know everything. Listen to your body and find a doctor who will listen and work with you.

Related Reading: fatigue | adrenalin

Comment from: judyt720, 35-44 on Treatment for 1-6 months (Patient) Published: June 28

I have been taking this med for more than a month and I have already lost 8.5 lbs and counting. My energy level has increased some and my skin is less dry. I also eat healthy and work out 3 days a week. This has been a blessing because other doctors said my blood levels were normal. The normal TSH level is .03-3.0 so if you have symptoms and your doctor says your blood levels are normal, find a doctor that follows the revised levels as of 2003-2006 Also the doctor should listen to your symptoms. Sometimes blood levels are off depending on the person & the degree of disorder. I hope this has helped. Good luck to all and live healthy

Comment from: 25-34 on Treatment for 1-2 years (Patient) Published: February 13

I took this horrible drug for over a year until I became ENLIGHTENED!!!! If you require thyroid hormone replacement then get....that! What I mean is this drug is synthetic and only has T4....while your body can convert T4 into active thyroid hormone T3 it is very ineffective and doesn't do anything to replace the other hormones your thyroid would produce naturally...T1, T2, T3, T4 and calcitonin. Which obviously your body needs or a healthily functioning thyroid wouldn't produce, right? So please be aware there are better treatments like Naturethroid and Armour thyroid. They are FDA approved and VERY effective!!! I have taken both and am very pleased with Naturethroid. PLEASE make sure you are getting the BEST treatment. Please do your research...both drugs are very safe and drugs like them have been being used since the 1800's....synthroid 1970 ( with several mass recalls)...

Related Reading: Armour thyroid

Comment from: marls00, 45-54 on Treatment for 5-10 years (Patient) Published: March 31

Started at 25mcg in 2001, gradually increased over 8 year period to 88mcg. My thyroid numbers seem to have finally stabilized at this dose as I've been on this dose for nearly 2 years with good blood results. Biggest problem with synthroid is it takes awhile to get to the right dose. That's the nature of this condition (hypothyroidism) and you just have to be patient. You'll feel fine for awhile, then will have to increase your dose again. THis continues until you hit that right number for your weight and the severity of your condition. I fought my doctors and wanted Armour Thyroid but they didn't want to give it to me because they say it's hard to monitor dosage. SOme people seem to do better with ARmour, but I'm glad I stuck with synthroid. Symptoms are practically gone, i.e., brain fog, extreme fatique, constipation, weight gain. (Though I did get on an exercise regimen the day I was first diagnosed -- I'm sure that has helped with the weight.) Note: if you increase your dose, do it gradually, i.e., start taking the higher dose every 5th day, then gradually over the course of a couple of months work your way up to every day or even every other day. Whenever I jumped right from one dose to another, I'd have heart palpitations and anxiety. I had no problems with gradual increases.

Related Reading: constipation | palpitations | anxiety

Comment from: Me, 55-64 on Treatment for 10+ years (Patient) Published: August 13

I have been taking Armour Thyroid for 30 years without any side effects.Asked my Dr for Levothroxine,because it's on Walmarts $4.00 list.After reading side effects decided not to take & had my Dr. change me back to real Thyoid med.$10.00 a month & well worth it.We all need to learn more about our own bodies & not just go with whatever Dr. tell us.If your Dr won't listen to you FIND another Dr.Sometimes I'm really glad I DON'T HAVE INSURANCE because it make me learn more on my own.Dr.s are not Gods & are only giving you their educated guesses.It's not in their best interest to kill or cure you,both ways they lose your money,& as long as insurance companies keep giving Drs.incentives to use their products we will be the loses.,but do not stop taking your thyroid med as once you start taking it your thyoid stops working so you must take for the rest of your life.The Dr. who put me on it never told me this or did any test to see if my thyoid was under active.I was 28 with 4 small children & working full time so went to him because I WAS TIRED HE PUT ME ON THYOID MED.I don"t believe back then there was anything wrong with my thyoid.He's no longer my Dr.If you feel like your on speed your getting to much & if your are tired all the time you probably need more.Trust your own instincs & listen to your body ,your the one who lives in there & good luck


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations